1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Rheumatism arthritis push up blood glucose?

Discussion in 'Type 1 Diabetes' started by fluffyjacky, Sep 23, 2016.

  1. fluffyjacky

    fluffyjacky · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Hi everyone

    Been researching about rheumatism and how it affects BG as have been suffering from RA in the past 6 months as well as struggling to control BG - been to hospital diabetic clinic several times in the last 6 months and they reduced my background insulin???? they said one time my BG too many irregularities, and then other time said maybe high due to the hormone cortisol, then its something else.

    Think my current Ha1bc is 10 thereabout.

    Always wake up in morning with BG 14 and I m now lethargic.

    Perhaps i m such an idiot to follow their advice and reduce background insulin of Lantus to 11 unit a day (from 13) about three months ago. I woke up this morning thinking 'hang on I m a muppet... they are not expert because they are not diabetic themselves'...problem is I ve been pestering previous hospital for a insulin pump and they always fobbed me off so I switched to this hospital which I felt was so much better more supportive, and they suggested monitoring me first before consider me for pump.... and I ve been seeing this diabetic nurse on regular appts to try and resolve this high BG. Will see the Dr in Nov. I m tempted to wait til then and if my Ha1bc is higher than before, then its obv the nurse is not doing her job.

    Sorry to waffle just feeling very isolated in this, and frustrated about my RA (rhuem arth) and if its contributing the high BG, and if so, that would mean i need to take anti inflammatory medications for this to control the inflammation, THEN sort out the BG.

    Like my DAFNE training tells us, when ill/infection push up our background insulin. I suggested this to the nurse cos of my RA and she said best not.

    Maybe I need someone to kick me and tell me to take control of it myself without waiting for professional advice.

    Any thoughts?
     
  2. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,635
    Likes Received:
    19,638
    Trophy Points:
    278
    You don't say why they reduced your basal insulin from 13u to 11u.

    Basal needs do change and in 3 months a lot can happen, having done the DAFNE course you should already have the skills to basal test and adjust your own insulin but understand your hesitant to do so if under the supervision of your DSN, could you not ring the clinic up today and ask to speak with one of the DSN's and say your waking bg levels are in double digits.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook